Remote Access Conformal Geometry and Dynamics
Green Open Access

Conformal Geometry and Dynamics

ISSN 1088-4173



Discontinuity of a degenerating escape rate

Authors: Laura DeMarco and Yûsuke Okuyama
Journal: Conform. Geom. Dyn. 22 (2018), 33-44
MSC (2010): Primary 37F45; Secondary 37P30
Published electronically: May 8, 2018
MathSciNet review: 3798915
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We look at degenerating meromorphic families of rational maps on $\mathbb {P}^1$—holomorphically parameterized by a punctured disk—and we provide examples where the bifurcation current fails to have a bounded potential in a neighborhood of the puncture. This is in contrast to the recent result of Favre-Gauthier that we always have continuity across the puncture for families of polynomials; and it provides a counterexample to a conjecture posed by Favre in 2016. We explain why our construction fails for polynomial families and for families of rational maps defined over finite extensions of the rationals $\mathbb {Q}$.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2010): 37F45, 37P30

Retrieve articles in all journals with MSC (2010): 37F45, 37P30

Additional Information

Laura DeMarco
Affiliation: Department of Mathematics, Northwestern University, 2033 Sheridan Road, Evanston, Illinois 60208
MR Author ID: 677013

Yûsuke Okuyama
Affiliation: Division of Mathematics, Kyoto Institute of Technology, Sakyo-ku, Kyoto 606-8585, Japan

Received by editor(s): October 4, 2017
Received by editor(s) in revised form: January 31, 2018
Published electronically: May 8, 2018
Additional Notes: This research was partially supported by JSPS Grant-in-Aid for Scientific Research (C), 15K04924, and the National Science Foundation DMS-1600718.
Article copyright: © Copyright 2018 American Mathematical Society